Stevens Johnsons Syndrome and Toxic Epidermal Necrolysis

Neha Bansal
More..
print
Stevens Johnsons Syndrome and Toxic Epidermal Necrolysis - Introduction
What is Stevens Johnson syndrome (SJS) and toxic epidermic necrolysis (TEN)?
It is an adverse cutaneous drug reaction and a complex immunological complex also, involving atleast 2 mucous membranes. (1, 2) It is called erythema multiforme major and causes acute blistering. The skin detachment is <30% in SJS and more extensive in TEN. (2)

What are the causes of Stevens Johnson syndrome (SJS) and toxic epidermic necrolysis (TEN)?
The commonest causes are listed below:
1. Infections: Herpes simplex virus (HSV), Mumps
2. Drugs: large list including NSAIDs, Antibiotics, anticonvulsants (4)
3. Genetic: seems to be more common in certain populations like East asian

What is the pathogenesis of Stevens Johnson syndrome (SJS) and toxic epidermic necrolysis (TEN)?
It is not clearly understood. However, recently there is increased understanding in the apoptotic pathway of the keratinocytes and the immunological changes and the processes that lead to this adverse drug reaction. (4)


References
Stevens Johnsons Syndrome and Toxic Epidermal Necrolysis Stevens Johnsons Syndrome and Toxic Epidermal Necrolysis 1/24/2013
Symptoms of Stevens Johnson Syndrome (SJS) and Toxic Epidermic Necrolysis (TEN) >>
ask doctor
Ask a Doctor
Disclaimer: The information given by www.pediatriconcall.com is provided by medical and paramedical & Health providers voluntarily for display & is meant only for informational purpose. The site does not guarantee the accuracy or authenticity of the information. Use of any information is solely at the user's own risk. The appearance of advertisement or product information in the various section in the website does not constitute an endorsement or approval by Pediatric Oncall of the quality or value of the said product or of claims made by its manufacturer.